Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 7, NWS Great Falls, MT

January 28, 2022

NWS Great Falls, MT issued this high wind warning at Jan 28, 2022, 8:44 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2022, 8:44 AM MST (15:44 UTC)
Expired
Jan 28, 2022, 5:00 PM MST
In force
8 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

462 
WWUS75 KTFX 281544
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
844 AM MST Fri Jan 28 2022

MTZ009-010-048-290000-
/O.NEW.KTFX.HW.W.0007.220128T1544Z-220129T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
844 AM MST Fri Jan 28 2022

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph. Gusts to 
  around 80 mph along the immediate eat slopes of the Rocky Mountain 
  Front.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Peak wind gusts today are likely to occur 
  early this afternoon. Windy conditions persist through the weekend 
  with a more widespread period of stronger winds likely late Sunday 
  through Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Hoenisch
2 follow-up statements
900 
WWUS75 KTFX 281602
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
902 AM MST Fri Jan 28 2022

MTZ009-010-048-290000-
/O.CON.KTFX.HW.W.0007.000000T0000Z-220129T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
902 AM MST Fri Jan 28 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph. Gusts to 
  around 80 mph along the immediate east slopes of the Rocky 
  Mountain Front.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Peak wind gusts today are likely to occur 
  early this afternoon. Windy conditions persist through the weekend 
  with a more widespread period of stronger winds likely late Sunday 
  through Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Hoenisch
986 
WWUS75 KTFX 282343
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
443 PM MST Fri Jan 28 2022

MTZ009-010-048-290045-
/O.EXP.KTFX.HW.W.0007.000000T0000Z-220129T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
443 PM MST Fri Jan 28 2022

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

The strong winds on the Rocky Mountain Front and adjacent plains 
generally peaked early this afternoon, and they have been decreasing 
since then. Although winds will remain gusty overnight, especially 
close to the Rocky Mountain Front, the threat for damaging winds has 
generally ended, so the High Wind Warning is being allowed to expire.

$$

SC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 28, 4:50 AM MST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 28, 4:50 AM MST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
450 AM MST Fri Jan 28 2022

Aviation Section Updated.

.SYNOPSIS...

Fair, mild and windy conditions prevail through Sunday across
North-central Montana. Southwest valleys will remain cooler with
temperatures inversions. Temperatures turn colder next week, with
periods of light snow.

&&

.DISCUSSION...

A high amplitude ridge over the western CONUS will maintain fair
weather for our region today. The stable conditions are favorable
for valley temperatures inversions across Southwest Montana, with
efficient cooling overnight, and a difficult daytime recovery in
the deeper valleys where the cold air will resist mixing. In
North-central Montana, temperatures are expected to reach near 50
degrees, enhanced by downslope winds. Relative humidity is likely
to dip below 20 percent, and could be near 10 percent for some
locations along the Rocky Mountain Front. The surface high over
southern Idaho, and falling pressure over southern Alberta today
will support stronger downslope winds in central and North-central
Montana today. Model consensus supports sustained winds of 25-40
mph this afternoon, with gusts of 35 to 55 mph. Isolated wind
gusts along the Rocky Mountain Front could exceed 60 mph. Although
close to high wind warning criteria for a few locations, a warning
will not be posted at this time as wind related impacts are not
expect to occur on a widespread or prolonged basis. This overall
pattern persists through the weekend. Although still windy, peak
afternoon wind gusts will decrease slightly as the surface
pressure gradient weakens.

The upper level ridge gradually flattens out through Sunday,
becoming more westerly. The westerly flow transports Pacific
moisture up to the Northern Rockies, where orographic lift will
begin to create mountain snowfall later Sunday afternoon. This
will be the first sign of a transition to a period of colder
weather next week. A strong cold front arrives from Canada on
Monday, sending temperatures tumbling into the single digits by
early Tuesday morning. Areas of light snow are likely to develop
with this frontal passage, continuing into Tuesday or Wednesday.
Ensemble forecasts indicate high confidence in the change to
colder weather, but low confidence in how cold it will become, and
how much snow to expect beyond a couple inches.

&&

.AVIATION...
450 AM MST Fri Jan 28 2022 (28/12Z TAF period)

VFR conditions prevail under increasing high clouds. Winds will
strengthen across the plains through this afternoon, then decrease
overnight. Mountain wave turbulence is possible.

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  34  51  35 /   0   0   0   0
CTB  48  30  48  32 /   0   0   0   0
HLN  37  16  39  19 /   0   0   0   0
BZN  35   8  36  10 /   0   0   0   0
WYS  25  -7  29  -6 /   0   0   0   0
DLN  33   9  36  12 /   0   0   0   0
HVR  48  27  45  31 /   0   0   0   0
LWT  49  29  47  30 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Jan 28, 6:53 AM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
653 AM MST FRI JAN 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 AM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.36N 113.11W
01/28/2022  M79 MPH          GLACIER            MT   MESONET

            MESONET STATION DCRM8 DEEP CREEK RAWS.

&&

MOLDAN
Local storm report, Jan 28, 6:55 AM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
655 AM MST FRI JAN 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     NON-TSTM WND GST 23 SW DUPUYER           47.93N 112.81W
01/27/2022  E4 MPH           TETON              MT   PUBLIC

            DELAYED REPORT FROM SOCIAL MEDIA. AVERAGE OF
            3 TO 5 INCHES OF NEW SNOW.

&&

MOLDAN
Local storm report, Jan 28, 7:23 AM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
723 AM MST FRI JAN 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 AM     NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
01/28/2022  M61 MPH          GLACIER            MT   MESONET

            MESONET STATION MTBRN TWO MEDICINE BRIDGE
            (MT DOT).

&&

MOLDAN
Local storm report, Jan 28, 7:34 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
734 AM MST FRI JAN 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.36N 113.11W
01/28/2022  M85 MPH          GLACIER            MT   MESONET

            MESONET STATION DCRM8 DEEP CREEK RAWS.

&&

MOLDAN

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.